Unbounded approximate identities in normed algebras

by P.G.Dixon

Glasgow Math. J., 34 (1992), 189-192.

1985 Mathematics Subject Classification: primary 46J05; secondary 46H05.

Abstract

Examples are given of:

(i) a commutative separable normed algebra with an unbounded approximate identity whose completion does not have approximate units;

(ii) a commutative separable Banach algebra with a countable approximate identity and no sequential approximate identity.

Availability

Reprints of the paper available on request: e-mail P.Dixon with extension  @sheffield.ac.uk.


Other publications by P. G. Dixon. Return to P. G. Dixon home page